Hello and thanks, in advance, for your time. I have been on Oxycodone for 8 years, average 240mg/day. Physician Assistant at Kaiser put me on a rapid detox plan of 5 days Suboxone.
Day 1: 8mg,
Day 2: 8mg.
Day 3: 6mg
Day 4: 4mg
Day 5: 2mg
Well, long story short, I ended up taking 10mg on the 1st day, rather than just 8, so I had to stop cold yesterday at 4mg. I'm now on Clonodine which has made me so tired I have sat in my office all day reading articles. I can't find any about people in my situation, using Suboxone for only 5 days, for whom succeeded in never going back to opiates again. My question...Is this a regular practice with good results? Where's the data to back it up?
I have not heard of such an aggressive taper. Cutting you off at 2mg will still leave you with pretty severe withdrawals, and if you cut yourself off at 4mg you will be very miserable 24 to 36 hours after your last dose. Most people find it difficult to come of Suboxone altogether, but it is possible if you taper it down to 1mg and then continue titrating it down to as little as 1/2mg, 1/4mg and even 1/8mg. One of the patients in our clinic, who we had to detox from Suboxone, was so addicted, that no matter how far down she titrated this drug she could not get off. At one point she was literally just licking the 1mg strip, but she could not give it up. Every one is very different and you mat be able to succeed, but in my opinion even 2mg is too high of a dose to come off of. You will still feel as if you are doing it cold turkey and not tapering. Clonidine will help stabilize your blood pressure and help with the creepy-crawly feeling that you will have. However, it will not be easy for you. I think that you will have a lot of withdrawal symptoms. If you click on my name in blue it will bring you to my home page where you will be able to find my blogs and the website for my clinic. Blogs will give you a lot of insight into the option you have and therapies that are available. The clinic website also has lots of info and testimonials and blogs from my patients who have been in your situation. You might find those interesting. Good luck to you, I do hope that you are one of the few this Suboxone taper works for.
Thanks very much for taking precious time out of your day to reply to my question/concern. It's been a few days since I posted my query, but I don't feel much progress has been made in regards to my feeling better. Not sure if you could call it a relapse, but I ended up filling the Suboxone Prescription bottle with water yesterday and drinking it, in the hopes of acquiring some small dose which might aid in the tapering, since dropping off from 4mg proved to me unbearable. Perhaps, if I didn't have responsibilities, I could have just taken the Clonodine, per instructions from my, "medical professional", but I have to be able to function, so I've been dealing with withdrawls. Immodium certainly helps--to an extent. It's been 8 days since I've had Oxycodone, 4 days since Suboxone, (except for the water-trick), and I'm hoping and praying things will improve soon. I hope I didn't negate everything by drinking the water with Sub residue, thereby starting all over again. Anyways, thanks again for your time and your input. God Bless you.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.